Alert archive / New York / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS Buffalo, NY

July 24, 20225 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 2022, 6:29 PM EDT for 5 counties in New York. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2022, 6:29 PM EDT (22:29 UTC)
Expired
Jul 24, 2022, 7:15 PM EDT
In force
46 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 59 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:37 PM EDTTSTM WND DMG5 Wsw Bliss, NYREPORT OF MULTIPLE TREES AND POWERLINES DOWN ON JAVA LAKE ROAD NEAR THE TOWN OF ARCADE.
Jul 24, 6:46 PM EDTTSTM WND DMGEast Otto, NYREPORT OF A TREE AND POWERLINES DOWN IN THE TOWN OF EAST OTTO.
Jul 24, 6:57 PM EDTTSTM WND DMG4 Sw Bliss, NYREPORT OF TREES AND POWERLINES DOWN ON EAGLE ROAD NEAR THE TOWN OF BLISS.
Jul 24, 6:57 PM EDTTSTM WND DMGSouth Dayton, NYREPORT OF TWO TREES AND POWERLINES DOWN IN THE TOWN OF SOUTH DAYTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 2:30 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WUUS51 KBUF 242229
SVRBUF
NYC003-009-013-029-121-242315-
/O.NEW.KBUF.SV.W.0049.220724T2229Z-220724T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
629 PM EDT Sun Jul 24 2022

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Wyoming County in western New York...
  Northern Cattaraugus County in western New York...
  Southeastern Erie County in western New York...
  Northeastern Chautauqua County in western New York...
  Northwestern Allegany County in western New York...

* Until 715 PM EDT.

* At 629 PM EDT, a severe thunderstorm was located 10 miles southwest
  of Gowanda, or 13 miles east of Fredonia, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and power lines.

* Locations impacted include...
  Springville, Gowanda, Arcade, Rushford, Ashford Hollow, Chaffee,
  East Concord, Concord, Collins and Yorkshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

&&

LAT...LON 4227 7912 4249 7920 4269 7826 4239 7818
TIME...MOT...LOC 2229Z 256DEG 34KT 4237 7909 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJR
2 follow-up statements
225 
WWUS51 KBUF 242254
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
654 PM EDT Sun Jul 24 2022

NYC003-009-013-029-121-242315-
/O.CON.KBUF.SV.W.0049.000000T0000Z-220724T2315Z/
Wyoming NY-Cattaraugus NY-Erie NY-Chautauqua NY-Allegany NY-
654 PM EDT Sun Jul 24 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN WYOMING...NORTHERN CATTARAUGUS...SOUTHEASTERN
ERIE...NORTHEASTERN CHAUTAUQUA AND NORTHWESTERN ALLEGANY COUNTIES...

At 653 PM EDT, a severe thunderstorm was located near Ashford Hollow,
or 18 miles north of Salamanca, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and power lines.

Locations impacted include...
Springville, Gowanda, Arcade, Rushford, Ashford Hollow, Chaffee, East
Concord, Concord, Collins and Yorkshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4227 7912 4249 7920 4269 7826 4239 7818
TIME...MOT...LOC 2253Z 256DEG 34KT 4243 7879 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJR
788 
WWUS51 KBUF 242315
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
715 PM EDT Sun Jul 24 2022

NYC003-009-013-029-121-242324-
/O.EXP.KBUF.SV.W.0049.000000T0000Z-220724T2315Z/
Wyoming NY-Cattaraugus NY-Erie NY-Chautauqua NY-Allegany NY-
715 PM EDT Sun Jul 24 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WYOMING...
NORTHERN CATTARAUGUS...SOUTHEASTERN ERIE...NORTHEASTERN CHAUTAUQUA
AND NORTHWESTERN ALLEGANY COUNTIES WILL EXPIRE AT 715 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western New York.

Remember, a Severe Thunderstorm Warning still remains in effect for
southern Chautauqua and western Cattaraugus counties. 

LAT...LON 4227 7912 4249 7920 4269 7826 4239 7818
TIME...MOT...LOC 2314Z 256DEG 34KT 4247 7857 

$$

JJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:49 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 24, 5:49 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
549 PM EDT Sun Jul 24 2022

.SYNOPSIS...
The risk for showers and thunderstorms will be with us at times
through tonight with the threat for strong to severe storms and
locally heavy rainfall. Cooler and drier conditions arrive for
Monday and Tuesday.

&&

.NEAR TERM /THROUGH MONDAY/...
Focus through tonight continue to be severe threat and potential for
heavy rainfall. Latest Hi-Res guidance not handling ongoing
convection very well and offer several different scenarios as far
as areal coverage and timing of convection through tonight.

Round of convection late this afternoon into this evening focusing
south of the well established Lake Erie lake breeze across area of
moderate to strong instability axis in place across the Southern Tier
into the Finger Lakes. The convection is still rather disorganized
and should get a bit more organized through the rest of the
afternoon. Favorable shear profiles currently in place with
effective deep layer shear of 40+ knots as the area reside just of
the southern side of a strong mid level jet. Damaging winds still
look to be the main threat although large hail and isolated tornado
not out of the question.

The main cold front will begin to cross the region overnight. A band
of showers and thunderstorms will develop upstream along this
feature and start to work into the area later in the evening, before
pushing east through the overnight hours. favorable shear will still
be in place, but instability will be waning so less confident that
severe storm will develop. A bigger concern may be the potential for
heavy rainfall. Front will be slow moving and some training of cells
will be possible especially across the Southern Tier to Finger
Lakes. HREF ensemble mean signaling the potential for upwards of 2
or more inches of rain in this corridor. Main cold front and wind
shift arrive late tonight across the Niagara Frontier ending the
showers and thunderstorms from northwest to southeast.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure will continue to track toward the region through
Tuesday, eventually becoming centered over western New York by
Tuesday afternoon. The high along with associated dry air will
provide fair weather through Tuesday night.

Dry weather will likely continue to start the day Wednesday, but
should start to clouds increase with chances for showers starting to
arrive by afternoon as the high slides off to the east towards the
New England coast and a surface warm front starts to approach the
lower Great Lakes.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Warm front should be through much of the area Thursday, but could
continue to see additional showers and perhaps a thunderstorm as
cold front moves through on Thursday. Though the cold front will
clear the area by Friday morning, active weather may persist until
the main trough axis finally swings through the eastern Great Lakes
Friday afternoon. Surface high pressure building in its wake leaving
us with mainly dry weather for the weekend.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
A few different rounds of showers and thunderstorms are expected
across the BUF CWA.

Some storms from the Southern Tier into the Finger Lakes will
produce gusty winds (40 kts or greater) from early afternoon through
the early evening across the area. With afternoon/evening
showers/storms reductions down to IFR at times for CIGS heights and
more so VSBYS can be expected with any heavier/strong
showers/storms.

Tonight, heavy/strong shower/storm potential continues into tonight
with continued reductions to CIGS and VSBYS expected. With more
widespread shower potential, CIGS expected to be lower than earlier
in the day w/convection. Again IFR possible for both CIGS and VSBYS,
especially over the higher spots, including JHW.

Outlook...

Monday...Brief reductions to MVFR in the morning. Otherwise, mainly
VFR.

Tuesday...Mainly VFR.

Wednesday...VFR but a chance of showers and thunderstorms in the
afternoon.

Thursday and Friday...VFR but a chance of showers.

&&

.MARINE...
Brisk southwest winds will continue into tonight on Lake Erie. Small
Craft Advisories are in effect for the Lake Erie waters through
the night.

Even though winds diminish by late evening, higher waves will not
subside on Lake Erie until late tonight. West to southwest winds
shifting west will kick up a chop over Lake Ontario later tonight
and into Monday with conditions possibly exceeding Small Craft
Advisory criteria.

In addition to winds and waves, multiple rounds of thunderstorms
will also impact most if not all the waters at times through
tonight. Some of these thunderstorms may be strong enough to satisfy
Special Marine Warning Criteria (winds of 35+ knots and hail of 0.75
inch or larger).

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 7 PM EDT this evening for NYZ001>006-011-
     013-014.
MARINE...Small Craft Advisory until 5 AM EDT Monday for LEZ040-041.
         Small Craft Advisory until 8 PM EDT this evening for
         LEZ020.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Jul 24, 2:42 PM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
242 PM EDT Sun Jul 24 2022

NYZ001-002-011-251845-
Niagara-Orleans-Genesee-
242 PM EDT Sun Jul 24 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-013-014-251845-
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
242 PM EDT Sun Jul 24 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019>021-251845-
Chautauqua-Cattaraugus-Allegany-
242 PM EDT Sun Jul 24 2022

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-012-085-251845-
Northern Erie-Wyoming-Southern Erie-
242 PM EDT Sun Jul 24 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

There is an enhanced risk of severe weather this evening through
through midnight tonight. The main hazards will be damaging winds
and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-251845-
Jefferson-Lewis-
242 PM EDT Sun Jul 24 2022

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-251845-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
242 PM EDT Sun Jul 24 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

There is an enhanced risk of severe weather from this evening
through midnight tonight. The main hazards will be damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-251845-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
242 PM EDT Sun Jul 24 2022

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jul 24, 2:42 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Buffalo NY
242 PM EDT Sun Jul 24 2022

NYZ020-021-241930-
Cattaraugus NY-Allegany NY-
242 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southeastern
Cattaraugus and southwestern Allegany Counties through 330 PM EDT...

At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bradford, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Olean, Wellsville, Allegany State Park, Allegany, Belfast, Cuba, St.
Bonaventure, Weston Mills, Houghton, Caneadea, Hinsdale, Friendship,
Scio, Carrollton, Bolivar, Portville, Belmont, Angelica, Ischua and
Alma.

This includes Interstate 86 between exits 23 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western New York.

&&

LAT...LON 4200 7885 4203 7887 4243 7813 4200 7775
TIME...MOT...LOC 1841Z 244DEG 38KT 4197 7869

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HSK
Special weather statement, Jul 24, 3:26 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
326 PM EDT Sun Jul 24 2022

NYZ021-242000-
Allegany NY-
326 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southern Allegany
County through 400 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wellsville, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wellsville, Alfred, Whitesville, Friendship, Scio, Andover, Belmont,
Angelica, Almond, West Almond, Stannards, Knight Creek and
Paynesville.

This includes Interstate 86 between exits 29 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western New York.

&&

LAT...LON 4223 7824 4246 7773 4200 7775 4200 7798
TIME...MOT...LOC 1926Z 242DEG 44KT 4216 7794

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JJR
Special weather statement, Jul 24, 4:36 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Buffalo NY
436 PM EDT Sun Jul 24 2022

NYZ013-014-242115-
Ontario NY-Livingston NY-
436 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of eastern Livingston
and Ontario Counties through 515 PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over
Honeoye, or 11 miles southwest of Canandaigua, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Canandaigua, Dansville, Conesus, Bristol, Lima, Clifton Springs,
Bloomfield, Naples, Rushville, Hemlock, Honeoye, Farmington, Gorham,
East Bloomfield, West Bloomfield, Springwater, Manchester, Canadice,
Shortsville and Livonia.

This includes the following highways...
 Interstate 390 near exit 4.
 Interstate 90 near exit 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western New York.

&&

LAT...LON 4289 7769 4303 7716 4285 7698 4276 7697
      4276 7731 4267 7737 4258 7737 4258 7766
      4254 7766 4254 7771
TIME...MOT...LOC 2036Z 238DEG 30KT 4279 7748

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RSH
Local storm report, Jul 24, 4:53 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
453 PM EDT SUN JUL 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 SSW BLISS             42.57N 78.28W
07/24/2022                   WYOMING            NY   TRAINED SPOTTER

            REPORT OF TREE AND MULTIPLE LIMBS DOWN ON
            TELEPHONE LINES.

&&

PP
Local storm report, Jul 24, 5:13 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT SUN JUL 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND GST     2 WSW WELLSVILLE        42.11N 77.99W
07/24/2022  M59 MPH          ALLEGANY           NY   ASOS

&&

PP
Local storm report, Jul 24, 5:40 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT SUN JUL 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     1 SSE BLISS             42.58N 78.25W
07/24/2022                   WYOMING            NY   TRAINED SPOTTER

            REPORT OF A DOWNED TREE AND TELEPHONE POLE
            SPLIT IN HALF IN THE TOWN OF BLISS.

&&

PP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:02 AM EDTHeat AdvisoryBUFCayuga, Genesee, Livingston, Monroe, Niagara, Ontario and 3 more15 hr
Jul 24, 4:09 AM EDTSmall Craft AdvisoryBUF24 hr
Jul 24, 8:33 AM EDTSpecial Marine WarningBUF57 min
Jul 24, 9:02 AM EDTSpecial Weather StatementBUFErie58 min
Jul 24, 2:42 PM EDTSpecial Weather StatementBUFAllegany48 min
Jul 24, 3:26 PM EDTSpecial Weather StatementBUFAllegany34 min
Jul 24, 3:43 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Wyoming62 min
Jul 24, 4:36 PM EDTSpecial Weather StatementBUFOntario39 min
Jul 24, 5:52 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie38 min
Jul 24, 6:42 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua48 min
Jul 24, 7:34 PM EDTSpecial Weather StatementBUFLivingston26 min

Nearby

Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.